MAUDE Adverse Event Report: THE FLEX COMPANYY FLEX; FLEX DISC

THE FLEX COMPANYY FLEX; FLEX DISC
Model Number PN 10005
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Date of Event 08/22/2019
Type of Reportable Event Serious Injury
Event or Problem Description
The customer contacted the company's customer experience team via email to report a suspected systemic allergic reaction to flex disc.The customer inserted a flex disc for the very first time at approximately 2:15pm in the afternoon.At around 6pm she discovered that she had hives all over her body and felt her throat "closing up", so she took benadryl and went to the emergency room.The customer noted that she has eczema and a host of known allergies/sensitivities, including to strawberries, hummus, latex, and silicas found in some cosmetic products which causes severe pain if they come in contact with her skin.The customer also noted she had a severe allergy to cephalosporins, and stated that she had also previously experienced a stevens-johnson syndrome reaction after receiving a rocephin injection which caused her skin to peel from her scalp to her shoulders for months afterwards.The customer states that she removed her flex disc at the hospital at around 7 pm.Customer alleged that her symptoms began to improve within minutes after removal, but stated this could be due to the benadryl she had already taken.The customer also states that she received iv pepcid and iv steroids in the hospital, and was prescribed a course of oral prednisone, oral pepcid, and oral benadryl upon discharge from the emergency room.Following this event, the customer underwent airborne allergen testing.The only positive allergen reaction that came up was for dust mites.Based on the information gathered during this investigation, the allergy testing record provided by the customer, and her history of other severe allergies and reactions, the exact cause of this customer's allergic reaction cannot be determined.The submission of this report is not an admission by the company that the product in question caused or contributed to this event.

Brand Name
FLEX
Common Device Name
FLEX DISC
Manufacturer (Section D)
THE FLEX COMPANYY
319 lincoln blvd.,
suite 200
venice, ca 90291
Manufacturer Contact
jacqueline piscitello
319 lincoln blvd.
suite 200
california 90921
7817997090
MDR Report Key16251211
Report Number3012971814-2023-00001
Device Sequence Number17480506
Product Code HHE
UDI-Device Identifier00850037498154
UDI-Public850037498154
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberPN 10005
Device Lot Number54413
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/26/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR
Patient SexFemale